MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCOPIC CANN 10MM; BIT, DRILL

SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCOPIC CANN 10MM; BIT, DRILL
Model Number 7209739
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a shoulder arthroscopy the flexible dril broke, all pieces were retrieved.The procedure was completed with a backup device and no significant delay was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: one 7209739 flexible 10mm endoscopic cannulated drill returned.This is a one year old reusable drill.The spiral flex portion has been torque stressed and fractured.There are scratches, dings and gouges on the blade edges.Edges are also rolled.The distal tip lumen edges are skewed.The damage is consistent with excess torque, an axial alignment issue and contact with other instruments or devices.Per instructions for use: ¿this is a limited reuse device based upon the sharpness of the drill tip.Use of drills with that have worn or dull tips can result in breakage.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure¿.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Instructions for use contains recommendations and precautionary statements for proper use of product.Risk management files contain the reported failure.No root cause related to the manufacture was confirmed.Product met specifications upon release to distribution.

Brand Name
DRILL FLEXIBLE ENDOSCOPIC CANN 10MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10489303
Report Number1219602-2020-01353
Device Sequence Number2889111
Product Code HTW
UDI-Device Identifier03596010541970
UDI-Public03596010541970
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209739
Device Catalogue Number7209739
Device Lot Number50791140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;